Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 92, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2013, 8:22 PM CDT for Gillespie County, Kendall County, Kerr County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2013, 8:22 PM CDT (01:22 UTC)
- Expired
- Apr 29, 2013, 8:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS54 KEWX 300122 SVREWX TXC171-259-265-300145- /O.NEW.KEWX.SV.W.0092.130430T0122Z-130430T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 822 PM CDT MON APR 29 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GILLESPIE COUNTY... NORTHWESTERN KENDALL COUNTY... EXTREME EAST CENTRAL KERR COUNTY... * UNTIL 845 PM CDT. * AT 818 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CAIN CITY...OR NEAR FREDERICKSBURG...AND MOVING SOUTHWEST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE GRAPETOWN AND BANKERSMITH. LAT...LON 3003 9883 3013 9903 3034 9889 3025 9871 TIME...MOT...LOC 0122Z 028DEG 15KT 3021 9885 $$
1 follow-up statement
514 WWUS54 KEWX 300135 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 835 PM CDT MON APR 29 2013 TXC171-259-265-300145- /O.CAN.KEWX.SV.W.0092.000000T0000Z-130430T0145Z/ GILLESPIE TX-KENDALL TX-KERR TX- 835 PM CDT MON APR 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL KERR... NORTHWESTERN KENDALL AND SOUTH CENTRAL GILLESPIE COUNTIES IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE CRITERIA. LAT...LON 3003 9883 3013 9903 3034 9889 3025 9871 TIME...MOT...LOC 0135Z 028DEG 15KT 3016 9888 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 29, 7:30 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT MON APR 29 2013 .UPDATE... 500 HPA LOW OVER SOUTH CENTRAL TEXAS WILL CONTINUE TO MOVE EAST THIS EVENING AND TONIGHT. EXPECTED SCT SHRA AND TSRA TO CONTINUE THE NEXT FEW HOURS AND THEN BEGIN TO DIMINISH AND MOVE TO THE EAST AND SOUTHEAST LATE TONIGHT THROUGH TUESDAY MORNING. EXPECT LOW CLOUDS TO DEVELOP LATE TONIGHT AND THEN BECOME PARTLY CLOUDY ON TUESDAY. ISOLATED AFTERNOON TO EARLY EVENING SHOWERS ARE POSSIBLE OVER THE EAST TO SOUTHEAST EDGE OF SOUTH CENTRAL TEXAS ON TUESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 656 PM CDT MON APR 29 2013/ DISCUSSION... SEE AVIATION FOR 00Z TAFS. AVIATION... A WEAK LOW OVER SOUTH CENTRAL TEXAS WILL MOVE EAST OF THE AREA ON TUESDAY...BRINGING MORE STABLE CONDITIONS NEAR AND WEST OF KAUS TO KSAT. OVER THE EAST PART OF SOUTH CENTRAL TEXAS...SOME INSTABILITY WILL BE LEFT IN WAKE OF THE LOW FOR ISOLATED AFTERNOON SHOWERS TO DEVELOP AND CONTINUE THROUGH THE EARLY EVENING. TO THE NORTH...A S/W TROF OVER THE NORTHERN ROCKIES WILL MOVE TO THE NORTHERN PLAINS ON TUESDAY. THIS WILL CAUSE LOW PRESSURE TO INCREASE ACROSS WEST AND NORTHWEST TEXAS...AND PROVIDE AN INCREASING PRESSURE GRADIENT OVER SOUTH CENTRAL TEXAS FOR MODERATE SOUTH AND SOUTHEAST WINDS TO DEVELOP DURING THE DAY ON TUESDAY AND CONTINUE THROUGH THE EVENING. THROUGH 03Z 5 THSD SCT WITH CIGS NEAR AND ABOVE 10 THSD FT ARE EXPECTED...WITH SCT SHRA AND TSRA...WHILE TO THE WEST IN VCNTY OF KDRT VFR CONDITIONS WILL CONTINUE. THE SHRA AND TSRA ACTIVITY IS EXPECTED TO DIMINISH AFTER 03Z. MVFR CIGS OF 1 THSD TO 2 THSD BKN ARE EXPECTED VCNTY OF KAUS TO KSAT AND KSSF AFTER 05Z...AND WILL SPREAD TO THE WEST IN VCNTY OF KDRT AFTER 09Z. CIGS NEAR 700 TO 1000 FT WITH VSBYS 3 TO 6 MILES IN FOG IS EXPECTED FROM AFTER 10Z TO 14Z FROM VCNTY OF KAUS TO KSAT AND KSSF. AFTER 15Z CIGS OF 2 THSD TO 3 THSD BKN ARE EXPECTED BECOMING 4 THSD TO 6 THSD SCT AFTER 17Z WITH SCT CIRRUS ABOVE 25 THSD FT. MVFR CIGS ARE EXPECTED TO DEVELOP AGAIN TUESDAY NIGHT AFTER 04Z FROM VCNTY OF KAUS TO KSAT AND KSSF AND VCNTY OF KDRT AFTER 08Z. PREV DISCUSSION... /ISSUED 334 PM CDT MON APR 29 2013/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... A MID TO UPPER LEVEL TROUGH IS MOVING ACROSS CENTRAL TEXAS THIS AFTERNOON. THIS IS RESPONSIBLE FOR THE CONVECTION OVER OUR CWA AT THIS TIME. CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS THE UPPER FEATURE CONTINUES TOWARD THE EAST. ADJUSTED MORNING SOUNDING FROM CORPUS CHRISTI SHOWS AROUND 1000 J/KG OF CAPE WITH WEAK VERTICAL WIND SHEAR. SHEAR IS ALSO VARIED IN DIRECTION...WIND DIRECTIONS VARY IN THE BOUNDARY LAYER. STORMS COULD BE STRONG AND AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THIS UPPER SYSTEM WILL BE OUT OF THE AREA TUESDAY AND OUR WEATHER WILL BECOME DOMINATED BY LOW LEVEL SOUTHEASTERLY FLOW. THIS WILL RETURN US TO LATE NIGHT/MORNING CLOUDINESS WITH DECREASING CLOUDS IN THE AFTERNOON. TEMPERATURES WILL BE A BIT WARMER TUESDAY. LONG TERM (WEDNESDAY THROUGH MONDAY)... WEDNESDAY WILL BE ABOUT THE SAME AS TUESDAY. BIG CHANGES WILL COME WEDNESDAY NIGHT AND THURSDAY. MODELS CONTINUE TO BE CONSISTENT WITH A STRONG FRONTAL SYSTEM MOVING THROUGH THE REGION. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY SEVERE WEATHER. WINDS BEHIND THE FRONT WILL BE STRONG AND MAY REQUIRE A WIND ADVISORY THURSDAY MORNING. TEMPERATURES WILL BE MUCH COOLER BEHIND THE FRONT. LOW TEMPERATURES FRIDAY AND SATURDAY WILL BE NEAR RECORDS. SATURDAY LOOKS TO BE THE COOLER MORNING. BY SUNDAY THE SURFACE HIGH WILL MOVE FAR ENOUGH EAST TO ALLOW THE WINDS TO SWITCH BACK AROUND TO THE SOUTHEAST LEADING TO A WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. FIRE WEATHER... THE COLD FRONT WILL BRING CRITICAL FIRE WEATHER WINDS THURSDAY BEFORE THE DRY AIR MOVES IN. THEN FRIDAY AND SATURDAY THE DRY WILL SETTLE OVER THE AREA AND THE RELATIVE HUMIDITY WILL DROP TO CRITICAL LEVELS BOTH AFTERNOONS. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 65 87 57 / 40 10 0 0 30 AUSTIN BERGSTROM INTL AIRPORT 63 86 64 86 56 / 40 10 0 0 30 NEW BRAUNFELS MUNI AIRPORT 63 87 64 87 57 / 40 10 0 0 30 BURNET MUNI AIRPORT 62 86 65 86 54 / 40 10 0 0 30 DEL RIO INTL AIRPORT 67 92 70 93 58 / 10 - 0 0 30 GEORGETOWN MUNI AIRPORT 62 85 65 85 55 / 40 10 0 0 30 HONDO MUNI AIRPORT 64 87 66 88 59 / 30 - 0 0 30 SAN MARCOS MUNI AIRPORT 63 85 64 86 57 / 40 10 0 0 30 LA GRANGE - FAYETTE REGIONAL 68 87 67 87 61 / 40 10 0 0 10 SAN ANTONIO INTL AIRPORT 66 85 66 85 59 / 40 10 0 0 30 STINSON MUNI AIRPORT 66 85 66 85 60 / 40 10 0 0 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 29, 4:00 AM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT MON APR 29 2013 TXZ171>173-183>194-202>209-217>225-228-300900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 29, 7:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 745 PM CDT MON APR 29 2013 TXZ186-187-189-204-300130- BANDERA-KENDALL-KERR-MEDINA- 745 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANDERA...EXTREME NORTHEASTERN MEDINA...SOUTHEASTERN KERR AND SOUTHWESTERN KENDALL COUNTIES UNTIL 830 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PIPE CREEK...OR 10 MILES EAST OF BANDERA... MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP VERDE... CENTER POINT... LAT...LON 2997 9912 2985 9877 2965 9882 2967 9920 TIME...MOT...LOC 0045Z 190DEG 10KT 2976 9891
Local storm report, Apr 29, 7:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 W GEORGETOWN 30.65N 97.80W
04/29/2013 M0.25 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER EWX1300326
JPBSpecial weather statement, Apr 29, 7:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 758 PM CDT MON APR 29 2013 TXZ188-189-300130- GILLESPIE-KENDALL- 758 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENDALL AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 830 PM CDT... AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BLUMENTHAL...OR 8 MILES EAST OF FREDERICKSBURG...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKSBURG... LBJ STATE PARK... STONEWALL... BLUMENTHAL... ROCKY HILL... CAIN CITY... LUCKENBACH... GRAPETOWN... BANKERSMITH... LAT...LON 3003 9860 3004 9890 3034 9892 3034 9862 TIME...MOT...LOC 0058Z 010DEG 13KT 3026 9874
Local storm report, Apr 29, 8:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL BLANCO 30.10N 98.42W
04/29/2013 M0.75 INCH BLANCO TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1300327
JPBSpecial weather statement, Apr 29, 8:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 809 PM CDT MON APR 29 2013 TXZ190-300200- BLANCO- 809 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLANCO COUNTY UNTIL 900 PM CDT... AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BLANCO...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLANCO... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3031 9843 3022 9822 3000 9841 3014 9855 TIME...MOT...LOC 0108Z 224DEG 10KT 3012 9841
Local storm report, Apr 29, 8:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 ESE FREDERICKSBURG 30.26N 98.86W
04/29/2013 M1.00 INCH GILLESPIE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300328
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:11 PM CDT | Areal Flood Advisory | EWX | Bexar | 109 min |
| Apr 29, 7:25 PM CDT | Special Weather Statement | EWX | Burnet | 35 min |
| Apr 29, 7:28 PM CDT | Special Weather Statement | EWX | Gillespie | 32 min |
| Apr 29, 7:32 PM CDT | Special Weather Statement | EWX | Kendall | 28 min |
| Apr 29, 7:40 PM CDT | Special Weather Statement | EWX | Frio | 35 min |
| Apr 29, 7:44 PM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| Apr 29, 7:45 PM CDT | Special Weather Statement | EWX | Bandera | 45 min |
| Apr 29, 7:58 PM CDT | Special Weather Statement | EWX | Gillespie | 32 min |
| Apr 29, 8:09 PM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Apr 29, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 37 min |
| Apr 29, 8:53 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 29, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 34 min |
| Apr 29, 10:26 PM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Apr 29, 10:43 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.